Alert archive / California / High Wind Warnings in 2006

High Wind Warning 1, NWS Las Vegas, NV

February 14, 2006

NWS Las Vegas, NV issued this high wind warning at Feb 14, 2006, 3:20 PM PST. It took effect at Feb 14, 2006, 10:00 PM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2006, 3:20 PM PST (23:20 UTC)
In effect from
Feb 14, 2006, 10:00 PM PST
Expired
Feb 15, 2006, 9:26 AM PST
In force
11 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 142320
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
320 PM PST TUE FEB 14 2006

CAZ026-150600-
/O.UPG.KVEF.HW.A.0004.060215T0600Z-060216T0200Z/
/O.NEW.KVEF.HW.W.0001.060215T0600Z-060216T0200Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
320 PM PST TUE FEB 14 2006

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE EAST SLOPES OF THE SOUTHERN SIERRA...WHICH IS IN EFFECT
FROM 10 PM THIS EVENING TO 6 PM PST WEDNESDAY. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT.

CONDITIONS ARE FAVORABLE FOR HIGH WINDS DEVELOPING OVER THE
SOUTHERN SIERRA TO PRODUCE A STRONG AND POSSIBLY DAMAGING
DOWNSLOPE WINDSTORM ON THE EAST SLOPES OF THE SOUTHERN SIERRA LATE
TONIGHT THROUGH WEDNESDAY. WEST TO SOUTHWEST WINDS OVER 50 MPH
WITH GUSTS OVER 70 MPH ARE LIKELY ON THE EAST SLOPES AND POSSIBLY IN
PARTS OF THE OWENS VALLEY NEAR THE SIERRA FOOTHILLS.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
IMMINENT OR OCCURRING. PEOPLE IN THE WARNING AREA ARE ADVISED TO
SECURE THEIR PROPERTY TO AVOID DAMAGE. PEOPLE WITH HIGH PROFILE
VEHICLES PLANNING TO TRAVEL IN THE OWENS VALLEY SHOULD BE ALERT TO
THE POSSIBILITY OF HIGH WINDS FROM 10 PM THIS EVENING THROUGH
6 PM WEDNESDAY.

$$

AZZ001-003-036-CAZ028-NVZ016>022-150600-
/O.NEW.KVEF.WI.Y.0005.060215T2000Z-060216T0400Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY DESERTS-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP...
BARSTOW...DAGGETT...BAKER...FORT IRWIN...TWENTYNINE PALMS...
MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...
SEARCHLIGHT...CAL-NEV-ARI
320 PM PST TUE FEB 14 2006 /420 PM MST TUE FEB 14 2006/

...WIND ADVISORY IN EFFECT FROM 12 PM PST /1 PM MST/ TO 8 PM PST
/9 PM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM PST /1 PM MST/ TO 8 PM
PST /9 PM MST/ WEDNESDAY. 

STRONG SOUTHWEST WINDS OVER 30 MPH...WITH GUSTS OVER 40 MPH WILL
DEVELOP ACROSS MUCH OF SOUTHERN NEVADA... NORTHWEST ARIZONA AND
THE SAN BERNARDINO COUNTY DESERTS FROM NOON WEDNESDAY THROUGH LATE
WEDNESDAY EVENING. THESE WINDS ALSO HAVE THE POTENTIAL OF
PRODUCING WIDESPREAD AREAS OF BLOWING DUST AND SAND.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE PLANNING TO
TRAVEL IN THE ADVISORY AREA ON WEDNESDAY.

$$

JGA
3 follow-up statements
000 
WWUS75 KVEF 150608
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1008 PM PST TUE FEB 14 2006

CAZ026-151415-
/O.CON.KVEF.HW.W.0001.000000T0000Z-060216T0200Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
1008 PM PST TUE FEB 14 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY...

CONDITIONS ARE FAVORABLE FOR HIGH WINDS DEVELOPING OVER THE
SOUTHERN SIERRA TO PRODUCE A STRONG AND POSSIBLY DAMAGING
DOWNSLOPE WINDSTORM ON THE EAST SLOPES OF THE SOUTHERN SIERRA LATE
TONIGHT THROUGH WEDNESDAY. WEST TO SOUTHWEST WINDS OVER 50 MPH
WITH GUSTS OVER 70 MPH ARE LIKELY ON THE EAST SLOPES AND POSSIBLY
IN PARTS OF THE OWENS VALLEY...ESPECIALLY NEAR THE SIERRA
FOOTHILLS.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
IMMINENT OR OCCURRING. PEOPLE IN THE WARNING AREA ARE ADVISED TO
SECURE THEIR PROPERTY TO AVOID DAMAGE.

PEOPLE WITH HIGH PROFILE VEHICLES PLANNING TRAVEL IN THE OWENS
VALLEY SHOULD BE ALERT TO THE POSSIBILITY OF HIGH WINDS THROUGH 6
PM WEDNESDAY. IN ADDITION...TRAVELERS...ESPECIALLY ALONG HIGHWAYS
395...138...AND 190 ARE URGED TO USE CAUTION AS VISIBILITIES MAY
RAPIDLY LOWER TO NEAR ZERO IN BLOWING SAND AND DUST.

$$

AZZ001-003-036-CAZ028-NVZ016>022-151415-
/O.CON.KVEF.WI.Y.0005.060215T2000Z-060216T0400Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY DESERTS-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP...
BARSTOW...DAGGETT...BAKER...FORT IRWIN...TWENTYNINE PALMS...
MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...
SEARCHLIGHT...CAL-NEV-ARI
1008 PM PST TUE FEB 14 2006 /1108 PM MST TUE FEB 14 2006/

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM PST /1 PM MST/ TO
8 PM PST /9 PM MST/ WEDNESDAY...

STRONG SOUTHWEST WINDS OVER 30 MPH...WITH GUSTS OVER 40 MPH WILL
DEVELOP ACROSS MUCH OF SOUTHERN NEVADA... NORTHWEST ARIZONA AND
THE SAN BERNARDINO COUNTY DESERTS FROM NOON WEDNESDAY THROUGH LATE
WEDNESDAY EVENING. THESE WINDS ALSO HAVE THE POTENTIAL OF
PRODUCING WIDESPREAD AREAS OF BLOWING DUST AND SAND.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE PLANNING TO
TRAVEL IN THE ADVISORY AREA ON WEDNESDAY.

$$
000 
WWUS75 KVEF 151127
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
327 AM PST WED FEB 15 2006

CAZ026-151930-
/O.CON.KVEF.HW.W.0001.000000T0000Z-060216T0200Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
327 AM PST WED FEB 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON. 

CONDITIONS REMAIN FAVORABLE FOR HIGH WINDS DEVELOPING AND
PRODUCING A STRONG AND POSSIBLY DAMAGING DOWNSLOPE WINDSTORM ON
THE EAST SLOPES OF THE SOUTHERN SIERRA TODAY. WEST TO SOUTHWEST
WINDS OVER 50 MPH WITH GUSTS OVER 70 MPH ARE LIKELY ON THE EAST
SLOPES AND MAY INTRUDE INTO PARTS OF THE OWENS VALLEY...ESPECIALLY
NEAR THE SIERRA FOOTHILLS.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
IMMINENT OR OCCURRING. PEOPLE IN THE WARNING AREA ARE ADVISED TO
SECURE THEIR PROPERTY TO AVOID DAMAGE.

PEOPLE WITH HIGH PROFILE VEHICLES PLANNING TRAVEL IN THE OWENS
VALLEY SHOULD BE ALERT TO THE POSSIBILITY OF HIGH WINDS THROUGH
6 PM WEDNESDAY. IN ADDITION...TRAVELERS...ESPECIALLY ALONG
HIGHWAYS 395...138...AND 190 ARE URGED TO USE CAUTION AS
VISIBILITIES MAY RAPIDLY LOWER TO NEAR ZERO IN BLOWING SAND AND
DUST.

$$

AZZ001-003-036-CAZ028-NVZ016>022-151930-
/O.CON.KVEF.WI.Y.0005.060215T2000Z-060216T0400Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY DESERTS-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP...
BARSTOW...DAGGETT...BAKER...FORT IRWIN...TWENTYNINE PALMS...
MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...
SEARCHLIGHT...CAL-NEV-ARI
327 AM PST WED FEB 15 2006 /427 AM MST WED FEB 15 2006/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON PST /1 PM MST/ TODAY
TO 8 PM PST /9 PM MST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON PST /1 PM MST/ TODAY
TO 8 PM PST /9 PM MST/ THIS EVENING. 

STRONG SOUTHWEST WINDS OVER 30 MPH AND GUSTS OVER 40 MPH WILL
DEVELOP ACROSS MUCH OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND
THE SAN BERNARDINO COUNTY DESERTS FROM NOON TODAY THROUGH LATE
THIS EVENING. DRY CONDITIONS OVER THE PAST SEVERAL MONTHS COMBINED
WITH THE STRONG WINDS WILL CREATE THE POTENTIAL FOR WIDESPREAD AREAS
OF BLOWING DUST AND SAND...POSSIBLY REDUCING VISIBILITY TO NEAR
ZERO AT TIMES IN WIND PRONE AREAS...SUCH AS ALONG HIGHWAY 95 JUST
SOUTH OF HENDERSON AND INTERSTATE 15 NEAR THE NEVADA AND
CALIFORNIA STATE LINE AT PRIMM.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT OR EVEN DANGEROUS IN
AREAS WHERE VISIBILITY IS REDUCED BY BLOWING DUST AND SAND. PEOPLE
TRAVELING ON AREA ROADS TODAY...ESPECIALLY HIGH PROFILE VEHICLES
SHOULD USE EXTRA CAUTION IN THE ADVISORY AREA.

$$
000 
WWUS75 KVEF 151726
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
926 AM PST WED FEB 15 2006

CAZ026-160130-
/O.CAN.KVEF.HW.W.0001.000000T0000Z-060216T0200Z/
/O.EXB.KVEF.WI.Y.0005.060215T1726Z-060216T0200Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
926 AM PST WED FEB 15 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

WINDS ARE NO LONGER ABOVE WARNING CRITERIA HOWEVER NORTH WINDS
WITH GUSTS TO OVER 40 MPH ARE STILL POSSIBLE THROUGH THIS
AFTERNOON. VISIBILITIES MAY BE REDUCED TO NEAR ZERO AT TIMES DUE
TO BLOWING DUST. AT THE OWENS DRY LAKE BLOWING DUST WAS VISIBLE
AND GREATLY REDUCING VISIBILITIES.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

AZZ002-CAZ029-160130-
/O.EXB.KVEF.WI.Y.0005.060215T1726Z-060216T0400Z/
LAKE HAVASU AND FORT MOHAVE-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES
926 AM PST WED FEB 15 2006 /1026 AM MST WED FEB 15 2006/

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST /9 PM MST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST /9 PM MST/ THIS
EVENING. 

STRONG SOUTHWEST WINDS OVER 30 MPH AND GUSTS OVER 40 MPH WILL
DEVELOP ACROSS MUCH OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND
THE SAN BERNARDINO COUNTY DESERTS FROM NOON TODAY THROUGH LATE
THIS EVENING. DRY CONDITIONS OVER THE PAST SEVERAL MONTHS
COMBINED WITH THE STRONG WINDS WILL CREATE THE POTENTIAL FOR
WIDESPREAD AREAS OF BLOWING DUST AND SAND...POSSIBLY REDUCING
VISIBILITY TO NEAR ZERO AT TIMES IN WIND PRONE AREAS...SUCH AS
ALONG HIGHWAY 95 JUST SOUTH OF HENDERSON AND INTERSTATE 15 NEAR
THE NEVADA AND CALIFORNIA STATE LINE AT PRIMM.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT OR EVEN DANGEROUS IN
AREAS WHERE VISIBILITY IS REDUCED BY BLOWING DUST AND SAND.
PEOPLE TRAVELING ON AREA ROADS TODAY...ESPECIALLY HIGH PROFILE
VEHICLES SHOULD USE EXTRA CAUTION IN THE ADVISORY AREA.

$$

AZZ001-003-036-CAZ028-NVZ016>022-160130-
/O.EXT.KVEF.WI.Y.0005.060215T1726Z-060216T0400Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY DESERTS-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP...
BARSTOW...DAGGETT...BAKER...FORT IRWIN...TWENTYNINE PALMS...
MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...
SEARCHLIGHT...CAL-NEV-ARI
926 AM PST WED FEB 15 2006 /1026 AM MST WED FEB 15 2006/

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PST /9 PM MST/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PST /9 PM MST/ THIS
EVENING. 

STRONG SOUTHWEST WINDS OVER 30 MPH AND GUSTS OVER 40 MPH WILL
DEVELOP ACROSS MUCH OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND
THE SAN BERNARDINO COUNTY DESERTS FROM NOON TODAY THROUGH LATE
THIS EVENING. DRY CONDITIONS OVER THE PAST SEVERAL MONTHS
COMBINED WITH THE STRONG WINDS WILL CREATE THE POTENTIAL FOR
WIDESPREAD AREAS OF BLOWING DUST AND SAND...POSSIBLY REDUCING
VISIBILITY TO NEAR ZERO AT TIMES IN WIND PRONE AREAS...SUCH AS
ALONG HIGHWAY 95 JUST SOUTH OF HENDERSON AND INTERSTATE 15 NEAR
THE NEVADA AND CALIFORNIA STATE LINE AT PRIMM.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT OR EVEN DANGEROUS IN
AREAS WHERE VISIBILITY IS REDUCED BY BLOWING DUST AND SAND.
PEOPLE TRAVELING ON AREA ROADS TODAY...ESPECIALLY HIGH PROFILE
VEHICLES SHOULD USE EXTRA CAUTION IN THE ADVISORY AREA.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Feb 14, 2:30 PM PST, 50 minutes earlier.

Area forecast discussion, Feb 14, 2:30 PM PST, 50 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
230 PM PST TUE FEB 14 2006

.SYNOPSIS...STRONG WINDS WILL DEVELOP WEDNESDAY AS A COLD LOW
PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST SWINGS ACROSS NORTHERN
NEVADA. MUCH OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT WILL
EXPERIENCE VERY WINDY CONDITIONS. PORTIONS OF EAST CENTRAL NEVADA
WILL SEE SCATTERED SHOWERS. A COOL WEATHER PATTERN WITH BREEZY
PERIODS WILL THEN REMAIN OVER THE ENTIRE REGION THROUGH THE COMING
WEEKEND. &&

.SHORT TERM...THE CLOSED UPPER LOW CENTERED OVER WASHINGTON AND
OREGON WAS SLOWLY SLIDING SOUTH AND THE 22Z SURFACE OBS SHOWED
SOUTHWEST SURFACE WINDS WERE BEGINNING TO RESPOND AT THE FAVORABLE
LOCATIONS OF DESERT ROCK /MERCURY/...DAGGETT...AND KINGMAN. THE 12Z
NAM AND GFS ARE IN FAIRLY GOOD AGREEMENT WITH THE FEATURES
ASSOCIATED WITH THIS SYSTEM. THE MAIN FORECAST PROBLEM FOR OUR AREA
WILL BE TIMING AND PLACEMENT OF STRONG WINDS. THE CENTER OF THE
SYSTEM IS FORECAST TO OPEN UP AND SWING DOWN ACROSS NORTHERN NEVADA
WEDNESDAY THEN MOVE EAST INTO THE ROCKIES WEDNESDAY NIGHT AND
THURSDAY. THIS WILL BRING A COLD FRONT DOWN THROUGH SOUTHERN NEVADA
LATE WEDNESDAY EVENING. AHEAD OF THE FRONT...A STRONG THERMAL
GRADIENT IS APPARENT AT 12Z WEDNESDAY WITH 18 DEGREES C DIFFERENCE
BETWEEN LAS VEGAS AND MEDFORD OREGON. A 120-140 KNOT JET ROUNDING
THE BASE OF THE TROUGH PUSHES SOUTHWARD ACROSS THE FORECAST AREA
WEDNESDAY MORNING THROUGH EVENING. ALSO...A STRONG SURFACE TROUGH IS
FORECAST TO DEVELOP IN THE LEE OF THE SOUTHERN SIERRA AND EXTEND
INTO SOUTHERN UTAH. THESE INGREDIENTS WILL FAVOR ADVISORY LEVEL WIND
SPEEDS (SUSTAINED OVER 30 MPH AND GUSTS OVER 40 MPH) FOR MUCH OF THE
MOJAVE DESERT REGION. HIGH RESOLUTION MODEL CROSS SECTIONS OVER THE
SOUTHERN SIERRA STILL LOOK VERY FAVORABLE FOR VERY STRONG DOWNSLOPE
WINDS TONIGHT THROUGH WEDNESDAY AFTERNOON AND WILL UPGRADE THE HIGH
WIND WATCH TO A WARNING. COOLER AIR UNDER AN INDUCED SHORTWAVE RIDGE
WILL REMAIN OVER THE REGION THURSDAY AS A REINFORCING BROAD LOW
SLIDES OUT OF CENTRAL CANADA INTO THE PACIFIC NORTHWEST.

LONG TERM...FLUCTUATIONS AND SOME SPEEDING UP OF THE SUNDAY SYSTEM
ARE PRESENT IN THE MODEL RUN...HOWEVER THE BASIC FORECAST REMAINS ON
TRACK WITH MINOR MODIFICATIONS. UPPER LOW WILL FORM OFF THE WA COAST
BY FRIDAY AND MOVE SOUTH ALONG THE COAST SATURDAY BEFORE MOVING
INLAND EARLY SUNDAY AND ACROSS THE NORTHERN GREAT BASIN. LATEST
MODEL RUNS HAVE THE LOW OPENING UP AND MOVING THROUGH SMARTLY ON
SUNDAY. KEPT THE POPS THE SAME...BUT IF FUTURE MODEL RUNS CONTINUE
KEEPING LIMITED MOISTURE WITH THE SYSTEM AND KEEP IT TO THE NORTH I
WILL HAVE TO CONSIDER DECREASING THE POPS IN THE SOUTH PART OF THE
FORECAST AREA. I HAVE ALREADY ELIMINATED POPS FOR MONDAY AND TUESDAY
BASED ON A FASTER MOVING SYSTEM. PREVIOUSLY MENTION TROPICAL
MOISTURE BEING NOTED AND POSSIBLY TAPPED FOR SUNDAY STILL IS PROGGED
TO STAY WELL TO THE SOUTH OF OUR FORECAST AREA.
&&

.FIRE WEATHER...STRONG WINDS OVER 25 MPH WITH GUSTS OVER 40 MPH LOOK
LIKELY ACROSS MUCH OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND THE
MOJAVE DESERT OF SOUTHEAST CALIFORNIA FROM LATE WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. HOWEVER...TEMPERATURES WILL DECREASE
SEVERAL DEGREES WEDNESDAY AND RH VALUES ARE EXPECTED TO INCREASE IN
THE SOUTHWEST FLOW. DEWPOINTS ARE FORECAST TO RISE TO NEAR 20 F
ACROSS MUCH OF THE AREA WHICH WOULD KEEP RH VALUES GENERALLY ABOVE
15 PERCENT. WILL KEEP A FIRE WEATHER WATCH IN EFFECT AND ALLOW LATER
SHIFTS TO MONITOR THE LIMITED MOISTURE INCREASE OVERNIGHT.
&&

.AVIATION...EARLY WEDNESDAY MORNING AND INTO WEDNESDAY AFTERNOON
WILL SEE MOUNTAIN WAVE ACTIVITY OVER THE SIERRA AND POSSIBLY THE
SPRING/SHEEP RANGES OF SOUTHERN NEVADA. VERY STRONG WINDS WILL OCCUR
OVER MOUNTAIN TOPS OF OTHER RANGES IN SOUTHERN NEVADA...NORTHWEST
ARIZONA...AND SOUTHEAST CALIFORNIA AS WELL. STRONG LOCALIZED WINDS
ARE ALSO POSSIBLE IN THE AFTERNOON HOURS AT THE MOUTH OF CANYONS AND
PASSES.  AREAS OF RESTRICTED VISIBILITY DUE TO BLOWING DUST AND SAND
WILL OCCUR IN THE AFTERNOON...ESPECIALLY AHEAD AND ALONG OF A COLD
FRONT THAT WILL MOVE NORTH TO SOUTH ACROSS THE AREA. AS FOR
KLAS...WINDS WILL STAY SOUTHWESTERLY DURING THE NIGHT AND INCREASE
IN SPEED DURING THE DAY WEDNESDAY. SOUTHWEST WINDS GUSTING TO 40
KNOTS OR MORE IS ON TAP FROM NOON AND GOING INTO WEDNESDAY EVENING.
LOW LEVEL WIND SHEAR ALONG WITH TURBULENCE AND AREAS OF BLOWING DUST
ARE LIKELY FOR KLAS AND THE APPROACH CORRIDORS DURING THE HIGH WINDS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FIRE WEATHER WATCH SOUTHERN 456 9 AM-6 PM WEDNESDAY. WIND
      ADVISORY ZONES 15-22 FROM NOON TO 9 PM PST.
.AZ...FIRE WEATHER WATCH ZONE 101 AND 102 10 AM-7 PM WEDNESDAY.
      WIND ADVISORY ZONES 1/3 FROM 1 PM TO 10 PM MST.
.CA...HIGH WIND WARNING ZONE 26 FROM 10 PM PST THIS EVENING THROUGH
      6 PM PST WEDNESDAY. FIRE WEATHER WATCH ZONE 229 11 AM-6
      PM WEDNESDAY. WIND ADVISORY ZONE 28 FROM NOON TO 9 PM PST
      WEDNESDAY.
&&

ADAIR/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Feb 14, 5:35 AM PST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
535 AM PST TUE FEB 14 2006

AZZ001>003-036-CAZ026>029-NVZ014>022-150800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
535 AM PST TUE FEB 14 2006 /635 AM MST TUE FEB 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

STRONG WEST WINDS ARE POSSIBLE IN THE EAST SLOPE OF THE SOUTHERN
SIERRA STARTING LATE THIS EVENING. STRONG WEST WINDS ARE ALSO
POSSIBLE IN THE OWENS VALLEY BELOW CANYONS. A HIGH WIND WATCH HAS
BEEN ISSUED FOR THE AREA FROM 10 PM THIS EVENING THROUGH WEDNESDAY
AFTERNOON. PLEASE REFER TO THE LATEST STATEMENT /RNONPWVEF/ FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE STRONG WEST WINDS WILL REACH THE LOWER DESERTS ON WEDNESDAY. A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR NORTHWEST ARIZONA AND
FAR SOUTHERN NEVADA FROM LATE MORNING THROUGH LATE AFTERNOON. DUE
TO THE DRY WINTER SEASON FIRE DANGERS RANGE BETWEEN HIGH AND VERY
HIGH. THE STRONG WEST WINDS AND DECREASING RELATIVE HUMIDITY
VALUES WILL CREATE ERRATIC FIRE BEHAVIOR. PLEASE REFER TO THE
LATEST STATEMENT /RNORFWVEF/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PIERCE

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 3:20 PM PSTWind AdvisoryVEF30 hr

Nearby

High Wind Warnings in California, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.